Alert archive / Tennessee / Tornado Warnings in 1999
Tornado Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jan 17, 1999, 8:30 PM CST for Wayne County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 1999, 8:30 PM CST (02:30 UTC)
- Expired
- Jan 17, 1999, 9:20 PM CST
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 17, 6:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 180230 RRA TORBNA TNC181-180320- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CST SUN JAN 17 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 920 PM CST * AT 830 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR COLLINWOOD... MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WOODLAWN AT 840. ABANDON MOBILE HOMES! GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. BOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jan 17, 1:50 PM CST, 6 hours 40 minutes earlier.
Area forecast discussion, Jan 17, 1:50 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CST SUN JAN 17 1999 INCREASING CAPES, MODERATELY HIGH 1000-700MB HELICITIES AND STRENGTHENING UPPER LVL JET ALL SUGGEST A PSBLTY FOR ISOLATED SVR TSTMS TONIGHT AND PSBLY A FEW TORNADOES. MID-LVL DRYING ALSO WORKS INTO SRN MIDDLE TN BTWN 12HRS AND 18HRS, HELPING TO MAKE THIS THE MOST FERTILE AREA FOR SVR TSTM DEVELOPMENT. 94O/SWODY1 APPEARS TO HAVE A GOOD HANDLE ON SVR WX POTENTIAL AND WOULD PROBABLY MENTION PSBLTY OF SVR TSTMS IN FCST TEXT TONIGHT (ESPECIALLY FOR SRN 1/2 OF OUR CWA). CONDITIONAL POPS ARE PROBABLY WARRANTED OVER ENTIRE AREA, AND BLV FWC MOS POPS SUGGESTED FOR SWRN PARTS OF OUR CWA ARE NOT USEFUL. POPS APPEAR TO BE STILTED WAY TOO LOW IN AREAS WHERE MID-LVL DRYING IS EXPECTED (IE, AREAS WHERE CHC FOR SVR TSTMS IS HIEST). THUS, BLV FNT WILL DEPOSIT MEASUREABLE PRECIP AMOUNTS EVERYWHERE OVERNIGHT. FNT ZIPS THROUGH PRETTY QUICKLY BTWN 06Z AND 10Z, BUT WILL STILL HAVE POTENTIAL TO DROP GREATER AMOUNTS OF WATER THAN INDICATED BY MODELS (AND MORE IN LINE WITH 94Q). WITH PWAS EXPECTED TO BE NEAR 0.8 BLV MOST AREAS WILL GET 1/2-3/4 INCH, WITH LOCALLY HIER AMOUNTS QUITE PSBL. HI RH IN 850-700MB LYR WILL LINGER BEHIND FNT OVER NRN MID-STATE TONIGHT, WHICH MEANS ANY CLEARING WILL BE LATE. WOULD ALSO KEEP AT LEAST A CHC FOR SHOWERS AFTER MIDNIGHT. BEST CHC FOR SOME CLEARING AFTER MIDNIGHT WILL BE OVER SWRN AREAS, WHERE AMS WILL BE DRIER. MOS TEMPS LOOK PRETTY GOOD THRU TOMORROW, AND WOULD PROBABLY TRIM CURRENT MID-STATE ZFP EXPECTATIONS BACK JUST A HAIR. CLIMO FOR BNA IS 45, AND CANT SEE TEMPS GOING 10 ABV CLIMO TOMORROW WITH SFC CAA, EVEN WITH DAY STARTING OUT IN THE LOWER 40S. THUS, BLV A 10 DEG RISE TOMORROW IS PROBABLY SUFFICIENT. WOULD GO LOWER THAN GUIDANCE FOR 3RD PD, AS SFC DWPTS DROP TO 25 TO 30 DEGS AND HI PRES BUILDS IN FOR A MOSTLY CALM NIGHT. ALSO, BLV CI WILL REMAIN OUT OF OUR AREA MON NIGHT AND NOT RACE BACK IN UNTIL TUE. SHOT OF SOME UPPER LVL MOISURE QUICKLY SPREADS BACK IN TUE WITH RAPID ZONAL FLOW. THUS, WOULD PROBABLY GO PTSUNNY ON DAY2. RETURN SLY FLOW WILL HELP TEMPS RECOVER A FEW DEGS ABV MON, WITH MIDDLE 50S JUST ABOUT EVERYWHERE (EXCEPT UPPER 50S SW). 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:23 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 62 min |
| Jan 17, 6:47 PM CST | Tornado Warning | OHX | Decatur | 63 min |
| Jan 17, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 59 min |
| Jan 17, 7:02 PM CST | Tornado Warning | OHX | Benton | 63 min |
| Jan 17, 7:10 PM CST | Tornado Warning | OHX | Humphreys, Perry | 65 min |
| Jan 17, 7:28 PM CST | Tornado Warning | OHX | Montgomery | 62 min |
| Jan 17, 7:31 PM CST | Tornado Warning | OHX | Hickman, Lewis | 64 min |
| Jan 17, 7:34 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 61 min |
| Jan 17, 7:34 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Jan 17, 7:45 PM CST | Tornado Warning | OHX | Robertson | 45 min |
| Jan 17, 7:51 PM CST | Severe Thunderstorm Warning | OHX | Maury, Williamson | 64 min |
| Jan 17, 7:51 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 64 min |
| Jan 17, 8:02 PM CST | Tornado Warning | OHX | Davidson | 48 min |
| Jan 17, 8:05 PM CST | Tornado Warning | OHX | Maury | 65 min |
| Jan 17, 8:15 PM CST | Tornado Warning | OHX | Sumner, Wilson | 50 min |
| Jan 17, 8:17 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Rutherford | 63 min |
| Jan 17, 8:17 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 63 min |
| Jan 17, 8:17 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 63 min |
| Jan 17, 8:36 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 64 min |
| Jan 17, 8:36 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 64 min |
| Jan 17, 8:36 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 64 min |
| Jan 17, 8:52 PM CST | Tornado Warning | OHX | Lawrence | 48 min |
| Jan 17, 8:59 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Warren | 61 min |
| Jan 17, 8:59 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 61 min |
| Jan 17, 8:59 PM CST | Severe Thunderstorm Warning | OHX | Clay | 61 min |
| Jan 17, 9:28 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, White | 57 min |
| Jan 17, 9:28 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 57 min |
| Jan 17, 9:28 PM CST | Severe Thunderstorm Warning | OHX | Overton, Pickett | 57 min |
| Jan 17, 9:35 PM CST | Tornado Warning | OHX | Giles, Lincoln, Marshall | 50 min |
| Jan 17, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 51 min |
| Jan 17, 9:52 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 63 min |
| Jan 17, 10:24 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 36 min |
| Jan 17, 10:42 PM CST | Flash Flood Warning | OHX | Coffee, Grundy, Warren | 93 min |
| Jan 17, 11:37 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 48 min |
Nearby
Tornado Warnings in Tennessee, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.